Alert archive / North Carolina / Flash Flood Warnings in 2015
Flash Flood Warning 3, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Apr 19, 2015, 7:23 PM EDT for Davidson County, Forsyth County, Guilford County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2015, 7:23 PM EDT (23:23 UTC)
- Expired
- Apr 19, 2015, 10:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC
The radar
The Roanoke radar (KFCX), 125 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
952
WGUS52 KRAH 192323
FFWRAH
NCC057-067-081-200245-
/O.NEW.KRAH.FF.W.0003.150419T2323Z-150420T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
723 PM EDT SUN APR 19 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA...
GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...
DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 1045 PM EDT
* AT 720 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. UP TO ONE INCH OF RAIN HAS ALREADY FALLEN AND
ANOTHER ONE TO TWO INCHES IS EXPECTED THROUGH 10 PM.
* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...LEXINGTON...
THOMASVILLE...KERNERSVILLE...CLEMMONS...BERMUDA RUN...MCLEANSVILLE
AND LINWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS...TURN AROUND...DONT DROWN.
&&
LAT...LON 3614 8044 3626 8045 3624 7953 3590 7955
3592 8005 3552 8007 3552 8018 3558 8021
3568 8033 3572 8033 3574 8046 3584 8048
3583 8046 3584 8039 3588 8042 3589 8037
3601 8042 3606 8046 3605 8050 3611 8050
$$
132 follow-up statements
425
WGUS72 KRAH 200017
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
817 PM EDT SUN APR 19 2015
NCC057-067-081-200245-
/O.CON.KRAH.FF.W.0003.000000T0000Z-150420T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH NC-GUILFORD NC-DAVIDSON NC-
817 PM EDT SUN APR 19 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
FORSYTH...GUILFORD AND DAVIDSON COUNTIES...
AT 811 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN CONTINUING TO
MOVE NORTH ACROSS THE WARNED AREA. PERIODS OF HEAVY RAINFALL WITH
RATES EXCEEDING ONE INCH PER HOUR ARE EXPECTED THROUGH 10 PM. THIS
COULD CAUSE FLASH FLOODING...ESPECIALLY ON STREAMS IN URBAN
AREAS...SUCH AS ABBOTTS CREEK IN LEXINGTON...NORTH AND SOUTH BUFFALO
CREEKS IN GREENSBORO...AND MILL AND MUDDY CREEKS IN WINSTON SALEM.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...LEXINGTON...THOMASVILLE...
KERNERSVILLE...CLEMMONS...BERMUDA RUN...MCLEANSVILLE AND LINWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3614 8044 3626 8045 3624 7953 3590 7955
3592 8005 3552 8007 3552 8018 3558 8021
3568 8033 3572 8033 3574 8046 3584 8048
3583 8046 3584 8039 3588 8042 3589 8037
3601 8042 3606 8046 3605 8050 3611 8050
$$
13899
WGUS72 KRAH 200123
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
923 PM EDT SUN APR 19 2015
NCC057-067-081-200130-
/O.CAN.KRAH.FF.W.0003.000000T0000Z-150420T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH NC-GUILFORD NC-DAVIDSON NC-
923 PM EDT SUN APR 19 2015
...THE FLASH FLOOD WARNING FOR FORSYTH...GUILFORD AND DAVIDSON
COUNTIES IS CANCELLED...
AS OF 920 PM...HEAVIER RAIN IS TAPERING OFF ACROSS THE TRIAD AREA...
AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. MINOR FLOODING
IS STILL POSSIBLE IN LOWLYING AREAS...AND MOTORISTS SHOULD BE ALERT
FOR STANDING WATER ON THE ROAD.
LAT...LON 3614 8044 3626 8045 3624 7953 3590 7955
3592 8005 3552 8007 3552 8018 3558 8021
3568 8033 3572 8033 3574 8046 3584 8048
3583 8046 3584 8039 3588 8042 3589 8037
3601 8042 3606 8046 3605 8050 3611 8050
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Apr 19, 4:20 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Apr 19, 4:20 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 420 PM EDT SUN APR 19 2015 .SYNOPSIS...A WARM FRONT OVER SOUTH CAROLINA WILL LIFT NORTHEAST ACROSS NORTH CAROLINA THIS EVENING AS AN AREA OF LOW PRESSURE MOVES NORTHEAST INTO THE EASTERN GREAT LAKES ON MONDAY. A COLD FRONT WILL MOVE INTO THE MOUNTAINS FROM THE WEST MONDAY AFTERNOON AND THEN TRACK EAST TO THE CAROLINA COAST LATE MONDAY NIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION FOR TUESDAY AND WEDNESDAY. && .NEAR TERM /TONIGHT/... AS OF 345 PM SUNDAY... COMPLICATED FORECAST FOR THIS EVENING AND OVERNIGHT WITH A THREAT OF HEAVY RAIN AND FLOODING ISSUES AND THREAT OF SEVERE WEATHER ACROSS THE SOUTHERN PIEDMONT AND COASTAL PLAIN. WIDESPREAD AREA OF MAINLY LIGHT TO MODERATE RAIN SHIFTING ACROSS CENTRAL NC THIS AFTERNOON IS LARGELY ASSOCIATED WITH A NORTHWARD ADVANCING WARM FRONT IN A VEERING WIND PROFILE. BOUNDARY LAYER DEW POINTS CONTINUE TO RISE WITH DEW POINTS IN THE UPPER 60S ACROSS THE SOUTHERN PIEDMONT AND SANDHILLS. ANOTHER REGION OF CONVECTION EXTENDS FROM SOUTHWESTERN NC SOUTHWARD TO COASTAL GA. THIS AREA OF CONVECTION IS BEING SUPPORTED BY A MID LEVEL SHORT WAVE APPROACHING A REGION OF MODERATE INSTABILITY. THIS AREA HAS SHOWN AN INCREASING TREND IN TERMS OF COVERAGE AND INTENSITY AS IT MOVES EAST AND NORTHEAST. CONVECTION ALLOWING MODELS BRING THIS AREA OF CONVECTION NORTHEAST INTO CENTRAL NC THIS EVENING THROUGH A LITTLE AFTER MIDNIGHT. MOST OF THE PRECIPITATION SHOULD HAVE CLEARED CENTRAL NC BY AROUND 200 AM. A LOW-END SEVERE WEATHER THREAT...MAINLY IN THE FORM OF A DAMAGING WIND GUST OR BRIEF TORNADO IS POSSIBLE BETWEEN 22-06Z...MAINLY ACROSS THE SOUTHERN PORTION OF THE CWA. A TORNADO WATCH IS CURRENTLY IN EFFECT THROUGH 800 PM JUST TO THE SOUTHWEST OF THE RAH CWA. IN ADDITION TO THE LIMITED BUT NON-ZERO TORNADO THREAT...A TRANSITORY AREA OF HEAVY RAIN IS EXPECTED TO MOVE NORTHEAST ACROSS CENTRAL NC THIS EVENING INTO THE EARLY OVERNIGHT HOURS WITH A ONE OR TWO HOUR PERIOD OF HEAVY RAIN. WHILE WIDESPREAD FLASH FLOODING IS NOT EXPECTED...URBAN AREAS AND TYPICALLY SUSCEPTIBLE AREAS IN THE WESTERN PIEDMONT AND YADKIN VALLEY AREAS ARE MOST AT RISK. TEMPERATURES WILL SHOW A LIMITED DIURNAL TREND TONIGHT WITH THE CLOUD COVER...PRECIPITATION AND SOUTHEAST BREEZE AT 10-15 MPH THAT BECOMES SOUTHWESTERLY OVERNIGHT. LOWS WILL RANGE IN THE LOWER TO MID 60S. -BLAES && .SHORT TERM /MONDAY AND MONDAY NIGHT/... AS OF 420 PM SUNDAY... A COLD FRONT WILL APPROACH THE APPALACHIANS DURING THE AFTERNOON AND THEN MOVE THROUGH CENTRAL NC MONDAY NIGHT BEFORE MOVING OFFSHORE TOWARD DAYBREAK TUESDAY. LINGERING STRATUS ACROSS CENTRAL NC ON MONDAY MORNING WILL GIVE WAY TO INCREASING INTERVALS OF SUNSHINE DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. BOUNDARY LAYER DEW POINTS WILL RANGE IN THE LOWER 60S. WITH AFTERNOON HEATING AND SURFACE TEMPERATURES EXPECTED TO RISE INTO THE UPPER 70S TO LOWER 80S...THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE WITH MLCAPE VALUES IN THE 1000-2000 J/KG RANGE BY AFTERNOON. SCATTERED CONVECTION IS EXPECTED TO DEVELOP DURING THE MID TO LATE AFTERNOON ACROSS THE FOOTHILLS AND WESTERN PIEDMONT AS THE COLD FRONT APPROACHES. THE WESTERLY FLOW MAY ACT TO LIMIT CONVECTIVE COVERAGE AND RECENT CONVECTION ALLOWING MODELS SUGGEST THAT THE CONVECTIVE COVERAGE WILL BE MORE LIMITED THAN PREVIOUSLY NOTED. HOWEVER...IF CONVECTION CAN DEVELOP THERE IS A SEVERE WEATHER RISK MAINLY FROM THE 21 TO 06Z TIME FRAME AS A NARROW CORRIDOR OF CONVECTION PUSHES EAST. THE MAIN THREAT WILL LIKELY BE ASSOCIATED WITH DAMAGING WIND GUSTS BUT IF A LESS LINEAR AND MORE DISCRETE CONVECTIVE MODE OCCURS... MORE LIKELY EARLIER IN THE EVENT...THAN A INCREASING THREAT OF LARGE HAIL WILL BE PRESENT. HIGHS ON MONDAY WILL RANGE IN THE 78 TO 84 DEGREE RANGE WITH LOWS IN THE 52 TO 60 RANGE. && .LONG TERM /TUESDAY THROUGH SUNDAY/... AS OF 330 PM SUNDAY... TUESDAY THROUGH WEDNESDAY...COLD FRONT WILL HAVE MOVED OFFSHORE BY TUESDAY MORNING WITH DRY CONDITIONS RETURNING TO CENTRAL NC. HIGH PRESSURE WILL SHIFT ACROSS THE SOUTHEAST US TUESDAY INTO TUESDAY NIGHT...BEFORE MOVING OFFSHORE BY WEDNESDAY MORNING/EARLY AFTERNOON. DURING THIS TIME FRAME...DRY CONDITIONS WILL PERSIST WITH TEMPS RUNNING NEAR TO SLIGHTLY BELOW NORMAL. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...ANOTHER COLD FRONT WILL APPROACH THE AREA LATE WEDNESDAY INTO THURSDAY. HOWEVER...LIMITED MOISTURE RETURN AHEAD OF THIS SYSTEM WILL KEEP PRECIP CHANCES ON THE LOW END. NEVERTHELESS...WILL KEEP A SLIGHT CHANCE POP IN THE FORECAST FOR EARLY THURSDAY...BUT MAINLY CONFINED TO THE SOUTHEAST HALF OF THE FORECAST AREA. HIGHS ON THURSDAY WILL RANGE FROM THE UPPER 60S ACROSS THE NORTH (EARLIER FRONTAL PASSAGE) TO THE MID/UPPER 70S FURTHER SOUTH. FRIDAY THROUGH SUNDAY...THERE IS FAIRLY HIGH UNCERTAINTY WITH REGARD TO THE END OF THE WEEK AND ESPECIALLY INTO NEXT WEEKEND. THE OVERALL PATTERN INDICATES THE AFOREMENTIONED COLD FRONT WILL STALL JUST SOUTH OF THE REGION FOR THE END OF THE WEEK. THEN...AS A SOUTHERN STREAM SYSTEM APPROACHES...MULTIPLE WAVES OF LOW PRESSURE WILL RIDE ALONG THIS BOUNDARY...SPREADING PRECIP BACK INTO THE AREA. HOWEVER...AS CAN BE EXPECTED THIS FAR OUT...DETAILS HAVE YET TO BE WORKED OUT. REGARDLESS...WILL SHOW POPS FOR EARLY IN THE WEEKEND WITH (AS OF NOW AT LEAST) DRIER CONDITIONS BY SUNDAY. TEMPS WILL GENERALLY BE NEAR TO SLIGHTLY BELOW NORMAL. && .AVIATION /18Z SUNDAY THROUGH THURSDAY/... AS OF 245 PM SUNDAY... 24 HOUR PERIOD...MULTIPLE ROUNDS OF SHOWERS AND POSSIBLY EMBEDDED THUNDERSTORMS ACROSS THE SOUTH WILL MOVE ACROSS CENTRAL NC THIS AFTERNOON AND EVENING RESULTING IN WIDESPREAD ADVERSE AVIATION CONDITIONS WITH CEILINGS DROPPING TO IFR AND LIFR LEVELS AT TIMES AND MVFR VSBYS BECOMING IFR IN HEAVY RAIN. A LULL IN PRECIPITATION AND A BRIEF RELAXING OF CIGS/VSBYS WILL MOVE FROM SOUTHWEST TO NORTHEAST LATE THIS AFTERNOON AND EVENING BEFORE THE SECOND ROUND OF LIKELY. HEAVIER PRECIPITATION IMPACTS THE AREA ROUGHLY BETWEEN 22Z AND 05Z. GENERALLY LIGHT RAIN SHOWERS ARE EXPECTED AFTER 06Z...MOST COMMONLY ACROSS THE NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN WITH DRY WEATHER EXPECTED FROM THE PRE DAWN HOURS ON MONDAY THROUGH EARLY MONDAY AFTERNOON. LOW CLOUDS WILL PERSIST OVERNIGHT WITH CIGS GENERALLY BELOW 1KFT AND FREQUENTLY LESS THAN 500 FT. CIGS WILL IMPROVE ON MONDAY MORNING WITH VFR CONDITIONS EXPECTED BY LATE MORNING WITH A SCT-BKN CUMULUS LAYER DEVELOPING AND RANGING BETWEEN 3-4KFT. LOOKING FURTHER AHEAD...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP MONDAY AFTERNOON ACROSS THE FOOTHILLS AND SPREAD EAST INTO THE WESTERN PIEDMONT VERY LATE IN THE AFTERNOON AND THEN MOVE ACROSS CENTRAL NC DURING THE EVENING HOURS. ADVERSE AVIATION CONDITIONS INCLUDING GUSTY WINDS AHEAD OF THE FRONT AND ACCOMPANYING CONVECTION WITH AREAS OF MVFR/IFR CIGS AND VISIBILITIES ARE EXPECTED. A RETURN TO VFR CONDITIONS ARE EXPECTED MONDAY NIGHT THROUGH THURSDAY AS HIGH PRESSURE BUILDS IN. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BLAES NEAR TERM...BLAES SHORT TERM...VINCENT LONG TERM...KRD AVIATION...BLAES
Hazardous weather outlook, Apr 19, 5:09 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 509 PM EDT SUN APR 19 2015 NCZ007>011-023>028-202115- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM- FRANKLIN-NASH-EDGECOMBE- 509 PM EDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. WIDESPREAD SHOWERS AND PERHAPS A THUNDERSTORM WITH HEAVY RAIN WILL MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT. HEAVY RAIN MAY PRODUCE AREAS OF LOCALIZED FLASH FLOODING...ESPECIALLY ACROSS URBAN AND POOR DRAINING LOCATIONS. THE THREAT OF HEAVY RAIN SHOULD DIMINISH AFTER 200 AM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY... SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT TRACKING EAST ACROSS THE REGION LATE MONDAY AFTERNOON INTO MONDAY EVENING. ANY STORMS THAT DEVELOP COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS AND QUARTER SIZE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ038>040-073>077-083>086-088-202115- DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND- 509 PM EDT SUN APR 19 2015 ...TORNADO WATCH 82 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. IN ADDITION...HEAVY RAIN MAY PRODUCE AREAS OF LOCALIZED FLASH FLOODING...ESPECIALLY ACROSS URBAN AND POOR DRAINING LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY... SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT TRACKING EAST ACROSS THE REGION LATE MONDAY AFTERNOON INTO MONDAY EVENING. ANY STORMS THAT DEVELOP COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS AND QUARTER SIZE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ021-022-041>043-078-089-202115- FORSYTH-GUILFORD-WAKE-JOHNSTON-WILSON-WAYNE-SAMPSON- 509 PM EDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY BE SEVERE WITH THE PRIMARY THREAT FROM DAMAGING WIND GUSTS OR A BRIEF TORNADO. IN ADDITION...HEAVY RAIN MAY PRODUCE AREAS OF LOCALIZED FLASH FLOODING...ESPECIALLY ACROSS URBAN AND POOR DRAINING LOCATIONS. THE THREAT OF SEVERE WEATHER AND HEAVY RAIN WILL DECREASE AFTER 200 AM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY... SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT TRACKING EAST ACROSS THE REGION LATE MONDAY AFTERNOON INTO MONDAY EVENING. ANY STORMS THAT DEVELOP COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS AND QUARTER SIZE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Apr 19, 4:53 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
453 PM EDT SUN APR 19 2015
NCZ075-192145-
MOORE NC-
453 PM EDT SUN APR 19 2015
...A HEAVY SHOWER WITH STRONG WINDS WILL AFFECT PORTIONS OF CENTRAL
MOORE COUNTY UNTIL 545 PM EDT...
AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
HEAVY SHOWER 8 MILES NORTHWEST OF PINEHURST...OR 11 MILES WEST OF
SOUTHERN PINES...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CARTHAGE...PINEHURST...WHISPERING PINES...FOXFIRE...TAYLORTOWN...
CAMERON...EAGLE SPRINGS...GLENDON AND SEVEN LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3518 7963 3519 7966 3524 7967 3526 7970
3527 7970 3552 7944 3552 7935 3550 7934
3548 7936 3544 7933 3543 7933 3540 7929
3535 7927 3533 7923 3516 7961
TIME...MOT...LOC 2050Z 228DEG 16KT 3523 7961
MWSSpecial weather statement, Apr 19, 6:49 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
649 PM EDT SUN APR 19 2015
NCZ084-085-192330-
RICHMOND NC-SCOTLAND NC-
649 PM EDT SUN APR 19 2015
...A THUNDERSTORM WITH STRONG WIND GUSTS WILL AFFECT PORTIONS OF
SOUTHEASTERN RICHMOND AND NORTHERN SCOTLAND COUNTIES UNTIL 730 PM
EDT...
AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF CHAVISTOWN...OR 9 MILES
NORTH OF BENNETTSVILLE...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HOFFMAN...GIBSON...SANDHILLS GAME LAND...CAMP MACKALL AND LAUREL
HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3480 7968 3481 7972 3510 7958 3508 7958
3507 7957 3506 7948 3499 7939 3495 7936
3474 7959
TIME...MOT...LOC 2248Z 207DEG 24KT 3476 7965
26The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 10:04 PM EDT | Special Weather Statement | RAH | Wake | 56 min |
| Apr 19, 4:53 PM EDT | Special Weather Statement | RAH | Moore | 52 min |
| Apr 19, 6:32 PM EDT | Areal Flood Advisory | RAH | Anson, Davidson, Forsyth, Guilford, Montgomery, Moore and 4 more | 4 hr |
| Apr 19, 6:49 PM EDT | Special Weather Statement | RAH | Scotland | 41 min |
| Apr 19, 7:34 PM EDT | Special Weather Statement | RAH | Hoke, Montgomery, Moore, Randolph, Richmond, Scotland | 56 min |
Nearby
Flash Flood Warnings in North Carolina, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.